Alert archive / South Dakota / Wind Chill Advisories in 2011

Wind Chill Advisory 14, NWS Sioux Falls, SD

February 7, 20114 states

NWS Sioux Falls, SD issued this wind chill advisory at Feb 7, 2011, 3:48 AM CST for 4 states. It took effect at Feb 7, 2011, 4:00 AM CST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2011, 3:48 AM CST (09:48 UTC)
In effect from
Feb 7, 2011, 4:00 AM CST
Expired
Feb 8, 2011, 12:00 PM CST
In force
32 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WWUS43 KFSD 070948
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
348 AM CST MON FEB 7 2011

.HIGH PRESSURE WILL SETTLE INTO THE AREA TODAY BRINGING IN VERY
COLD AIR. IN ADDITION TO THE COLD...THE WINDS WILL BE STRONG ENOUGH 
THIS MORNING TO WARRANT A WIND CHILL ADVISORY FROM EXTREME EAST
CENTRAL SOUTH DAKOTA...THROUGH MUCH OF SOUTHWEST MINNESOTA...AND
INTO THE IOWA GREAT LAKES REGION.

IAZ003-MNZ071-072-080-081-089-090-097-SDZ040-071800-
/O.NEW.KFSD.WC.Y.0014.110207T1000Z-110207T1800Z/
DICKINSON-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
BROOKINGS-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...BROOKINGS
348 AM CST MON FEB 7 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES...BRISK NORTH TO NORTHWEST WINDS OF 15 TO 25
  MPH WILL PRODUCE WIND CHILL VALUES OF 20 BELOW TO 25 DEGREES
  BELOW ZERO THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
5 follow-up statements
418 
WWUS43 KFSD 071638
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1038 AM CST MON FEB 7 2011

.HIGH PRESSURE WILL CONTINUE TO SIT OVER THE AREA TODAY AND
TOMORROW...ALLOWING VERY COLD AIR TO POOL ACROSS THE REGION. IN
ADDITION TO THE COLD...WINDS WILL BE STRONG ENOUGH TO WARRANT A WIND
CHILL ADVISORY FROM EXTREME EAST CENTRAL SOUTH DAKOTA...THROUGH MUCH
OF SOUTHWEST MINNESOTA... AND INTO THE IOWA GREAT LAKES REGION.

IAZ003-MNZ071-072-080-081-089-090-097-SDZ040-072300-
/O.EXT.KFSD.WC.Y.0014.000000T0000Z-110208T1800Z/
DICKINSON-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
BROOKINGS-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...BROOKINGS
1038 AM CST MON FEB 7 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TUESDAY. 

* WIND CHILL VALUES...BRISK NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH
  WILL PRODUCE WIND CHILL VALUES OF 20 BELOW TO 35 DEGREES BELOW ZERO
  TODAY THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

LAFLIN
811 
WWUS43 KFSD 072009
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
209 PM CST MON FEB 7 2011

.HIGH PRESSURE WILL CONTINUE TO SIT OVER THE AREA TONIGHT AND
TOMORROW...ALLOWING VERY COLD AIR TO POOL ACROSS THE REGION. IN
ADDITION TO THE COLD...WINDS WILL BE STRONG ENOUGH TO WARRANT A WIND
CHILL ADVISORY FOR AREAS MAINLY ALONG AND EAST OF INTERSTATE 29.

IAZ001-002-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ039-055-
056-062-066-067-069>071-080500-
/O.EXB.KFSD.WC.Y.0014.110208T0300Z-110208T1800Z/
LYON-OSCEOLA-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-
WOODBURY-IDA-ROCK-DIXON-DAKOTA-KINGSBURY-LAKE-MOODY-MINNEHAHA-
TURNER-LINCOLN-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON...
HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE...STORM LAKE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...DE SMET...
ARLINGTON...LAKE PRESTON...MADISON...FLANDREAU...SIOUX FALLS...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
209 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST TUESDAY. 

* WIND CHILL VALUES...NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL
  PRODUCE WIND CHILL VALUES OF 20 BELOW TO 30 DEGREES BELOW ZERO TONIGHT
  THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

IAZ003-MNZ071-072-080-081-089-090-097-SDZ040-080500-
/O.CON.KFSD.WC.Y.0014.000000T0000Z-110208T1800Z/
DICKINSON-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
BROOKINGS-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...BROOKINGS
209 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY. 

* WIND CHILL VALUES...NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL
  PRODUCE WIND CHILL VALUES OF 25 BELOW TO 35 DEGREES BELOW ZERO
  TODAY THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

LAFLIN
550 
WWUS43 KFSD 080315
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
915 PM CST MON FEB 7 2011

.ARCTIC HIGH PRESSURE WILL BE POISED ACROSS WESTERN AND CENTRAL
SOUTH DAKOTA THROUGH TOMORROW MORNING...ALLOWING CHILLY AIR TO CONTINUE
TO FILTER SOUTHWARD INTO THE REGION. WINDS WILL BE STRONG ENOUGH
TO WARRANT A WIND CHILL ADVISORY FOR AREAS MAINLY ALONG AND EAST
OF THE JAMES VALLEY...ALTHOUGH WINDS WILL DROP OFF SOMEWHAT MORE
WEST OF INTERSTATE 29 LATE TONIGHT. WITH STRONGER WINDS ACROSS THE
BUFFALO RIDGE AREA OF SOUTHWEST MINNESOTA...SPOTTY BLOWING SNOW AS
WELL AS CONSIDERABLE BLOWING SNOW WILL GREATLY INCREASE THE HAZARD
OF THE COLD AIR WHEN TRAVELING...SO CONSIDER LIMITING TRAVEL
UNTIL DAYLIGHT AND WHEN WIND CHILLS BEGIN TO MODERATE TOMORROW.

SDZ038-052>054-058>061-064-065-068-081115-
/O.EXA.KFSD.WC.Y.0014.000000T0000Z-110208T1800Z/
BEADLE-JERAULD-SANBORN-MINER-AURORA-DAVISON-HANSON-MCCOOK-DOUGLAS-
HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...
MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR
915 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TUESDAY. 

* WIND CHILL VALUES...NORTH TO NORTHWEST WINDS OF AROUND 10 MPH WILL
  PRODUCE WIND CHILL VALUES OF 20 BELOW TO 35 DEGREES BELOW ZERO
  TONIGHT THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ039-040-055-056-062-066-067-069>071-081115-
/O.CON.KFSD.WC.Y.0014.000000T0000Z-110208T1800Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-KINGSBURY-BROOKINGS-LAKE-MOODY-
MINNEHAHA-TURNER-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...
FLANDREAU...SIOUX FALLS...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
915 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY. 

* WIND CHILL VALUES...NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH
  WILL PRODUCE WIND CHILL VALUES OF 25 BELOW TO 35 DEGREES BELOW
  ZERO TONIGHT THROUGH TUESDAY MORNING. SOME AREAS ALONG AND EAST
  OF THE BUFFALO RIDGE AND TOWARD THE IOWA GREAT LAKES WILL FIND
  READINGS CLOSER TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

CHAPMAN
374 
WWUS43 KFSD 080946
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
346 AM CST TUE FEB 8 2011

.A WIND CHILL ADVISORY WILL BE IN EFFECT THIS MORNING FOR WIND
CHILL VALUES AVERAGING 25 BELOW TO 35 DEGREES BELOW ZERO. AT TIMES
THERE WILL EVEN BE WIND CHILL VALUES SPORADICALLY REACHING VALUES
CLOSE TO 40 BELOW ZERO EARLY TODAY. 

SDZ050-057-063-081800-
/O.EXA.KFSD.WC.Y.0014.000000T0000Z-110208T1800Z/
GREGORY-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY
346 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES...NORTHWEST WINDS WILL BE 5 TO 15 MPH THIS
  MORNING. THE COMBINATION OF THE WIND AND VERY COLD AIR
  TEMPERATURES...WILL CREATE WIND CHILL VALUES AVERAGING 20 BELOW
  TO 35 DEGREES BELOW ZERO THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-052>056-058>062-064>071-081800-
/O.CON.KFSD.WC.Y.0014.000000T0000Z-110208T1800Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-JERAULD-
SANBORN-MINER-LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...
MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...
CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...
SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
346 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES...NORTHWEST WINDS WILL BE 5 TO 15 MPH THIS
  MORNING...ALTHOUGH LIKELY A LITTLE STRONGER IN SOUTHWEST
  MINNESOTA. THE COMBINATION OF THE WIND AND VERY COLD AIR
  TEMPERATURES...WILL CREATE WIND CHILL VALUES AVERAGING 25 BELOW
  TO 35 DEGREES BELOW ZERO THIS MORNING. SOME LOCATIONS MAY SEE
  WIND CHILL VALUES APPROACHING 40 BELOW SPORADICALLY EARLY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
812 
WWUS43 KFSD 081809
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1209 PM CST TUE FEB 8 2011

.TEMPERATURES WILL CONTINUE TO RISE THIS AFTERNOON...WITH WIND CHILLS
IMPROVING TO ABOVE 20 DEGREES BELOW ZERO.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-081915-
/O.EXP.KFSD.WC.Y.0014.000000T0000Z-110208T1800Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
1209 PM CST TUE FEB 8 2011

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

WIND CHILLS WILL CONTINUE TO IMPROVE THROUGHOUT THE AFTERNOON.

$$

LAFLIN

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 9:17 PM CST, 6 hours 31 minutes earlier.

Area forecast discussion, Feb 6, 9:17 PM CST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
917 PM CST SUN FEB 6 2011

.DISCUSSION...
AREAS OF LIGHT SNOW/FLURRIES CONTINUE TO DROP SLOWLY SEWD ACROSS THE
REGION...BUT A LITTLE SLOWER THAN FORECAST AND UPDATED EARLIER TO
SLOW UP TIMING OF PRECIP TONIGHT. STILL EXPECTED TO AFFECT MAINLY
NORTHEAST THIRD OF THE CWA WITH OVERALL AMOUNTS LESS THAN AN INCH...
SO NO MAJOR CHANGES THERE. STRONGEST WINDS ALSO EXPECTED TO AFFECT
THE NORTHEAST AND WHILE IT WILL BE TOUGH TO GET MUCH OF EXISTING
SNOW COVER MOVING AROUND...WILL KEEP PATCHY BLOWING SNOW WORDING IN
AREAS WHERE GREATER COVERAGE OF FALLING SNOW EXPECTED. TEMPS APPEAR
ON TRACK AS COLDER AIR BEGINS TO SETTLE INTO THE REGION AND NO
FURTHER UPDATES EXPECTED AT THIS TIME.     /JH

&&

.AVIATION...
WIDESPREAD CIGS 1-3K FT SOUTHEAST HALF OF FORECAST AREA HAVE BECOME
VRB TO VFR OR NO CIGS NORTHWEST. LOCAL VSBYS BLO 3SM IN --SN WITH
MID LEVEL WAVE WILL MOVE SOUTHEAST TO THE NORTHEAST OF HON/FSD/SPW
LINE THRU 09Z AND BE OUT OF AREA AFTER THAT TIME. SNOW SHOWERS OFF
SOUTHWEST CORNER OF AREA ALREADY NOT AN ISSUE. AS SURFACE RIDGING
BRINGS LOW LEVEL SUBSIDENCE INTO THE AREA FROM THE NORTHWEST...
STRATUS AND SC MIGHT CONT TO BREAK UP AND DECREASE FASTER THAN
EARLIER FORECAST...BUT IT APPEARS ANOTHER BAND OF ST WITH WEAK
SURFACE TROF APPROACHING FROM THE NORTHWEST WILL HOLD TOGETHER.
SO...LOW CLOUDS WILL BE IN AND OUT FOR A WHILE BUT FINAL CLEARING
FOR MOST OF AREA WILL STILL PROBABLY BE A LITTLE FASTER...PERHAPS BY
12Z AT FSD AND 15Z AT SUX. MVFR CIGS LIKELY TO CONT WELL BEYOND THIS
TIME SOUTHWEST CORNER OF AREA WHERE THERE ARE NO TAF SITES./WILLIAMS

&&

.PREV DISCUSSION...
GOODBYES TO THE RECENT MILDER AIR ARE CERTAINLY IN ORDER TODAY WITH
ONE FRONT PAST...AND REINFORCING COLD SHOT DEMONSTRATING AGGRESSIVE
PUSH SOUTHWARD INTO NERN SD ATTM.  WATCHING UPSTREAM REINFORCING
WAVE ACROSS ND DROPPING SWRD...AND CHALLENGE TONIGHT IS TO DETERMINE
THE COVERAGE/TIMING OF SNOW AS SYSTEM DROPS RAPIDLY SOUTHWARD. WNDS
MAY KEEP INCREASING FOR A TIME BEHIND THE BNDRY WITH MIXY PROFILES
GOING THRU THE NIGHT...AND COULD END UP WITH SOME BLSN VSBY ISSUES
OUTSIDE JUST TIMES OF SNOWFALL. EXPECT PCPN TO MAINTAIN A MORE
SHOWERY TYPE COVERAGE AS TROUGH PROGRESSES SEWRD...WITH BETTER
THERMODYNAMICS FOR ICE GROWTH AND LIFT WITHIN THIS LAYER FOR SEVERAL
HOURS. HOWEVER ONE CUTS IT...IT WOULD BE A LOW QPF EVENT...WITH MUCH
LESS THAN AN INCH ACCUMULATION...AND THE BEST ACCUMULATION CHANCE
THRU SW MN. TEMPTATION TO USE SHALLOW MIXING TO DEFINE HOURLY
TEMPERATURE TRENDS...SO USED A BIT COOLER TEMPS PER RUC/GFS IN LINE
WITH NAM TIMING. /CHAPMAN

ARCTIC HIGH PRESSURE SINKS SOUTHWARD INTO NORTH DAKOTA MONDAY WHILE
A SHORTWAVE BEGINS TO SLIP SOUTHEAST ACROSS THE ROCKIES. BAROCLINIC
ZONE SETS UP ACROSS WESTERN SD AND NEBRASKA BY MONDAY THEN SLIDES
SOUTHWEST OF THE CWA ON MONDAY NIGHT. THIS BAND COULD CLIP GREGORY
AND CHARLES MIX COUNTY WITH CHANCE OF LIGHT SNOW OR FLURRIES DURING
THIS TIME. LITTLE OR NO ACCUMULATION IS EXPECTED.

WITH THE ARCTIC HIGH BUILDING INTO THE NORTHERN PLAINS...
TEMPERATURES WILL REMAIN STEADY OR SLOWLY FALL THROUGH THE SINGLE
DIGITS DURING THE DAY.  DECREASING CLOUDS IN CONJUNCTION WITH THE
STRONGER PUSH OF COLD AIR ON MONDAY NIGHT WILL ALLOW TEMPERATURES TO
DROP TO -5 TO -15 EARLY TUESDAY.  WINDS WILL HOVER RIGHT AROUND 7 TO
12 MPH...WHICH WILL USHER IN WIND CHILL VALUES OF -20 TO -35 FROM
MIDNIGHT TUESDAY THROUGH LATE MORNING. WILL LIKELY NEED TO ISSUE A
WIND CHILL ADVISORY FOR THE ENTIRE CWA FOR THIS EVENT...BUT WILL
HOLD OFF ISSUING FOR NOW.

COLD AND DRY WEATHER CONTINUES INTO TUESDAY AND WEDNESDAY AS THE
ARCTIC HIGH LOCKS THE COLD AIR OVER THE CENTRAL US. CAN EXPECT HIGHS
PRIMARILY IN THE SINGLE DIGITS WITH LOWS IN THE SINGLE DIGITS BELOW
ZERO. THE PATTERN FINALLY BEGINS TO MODERATE ON THURSDAY AS UPPER
LEVEL RIDGING OVER THE WEST COAST SHIFTS INLAND AND THE OVERALL LONG
WAVE PATTERN BECOMES MUCH LESS AMPLIFIED INTO THE WEEKEND.  AS A
RESULT...A WARMING TREND BEGINS ON THURSDAY AND PERSISTS THROUGH
NEXT SUNDAY WITH TEMPERATURES REACHING ABOVE NORMALS.

42

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Feb 6, 3:51 AM CST, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0351 AM CST SUN FEB 06 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0351 AM CST SUN FEB 06 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
NORTH WINDS WILL INCREASE TO 15 TO 25 MPH TODAY AND WILL PRODUCE
PATCHY BLOWING SNOW IN OPEN AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BITTERLY COLD AIR WILL MOVE INTO THE REGION ON MONDAY AND PERSIST
INTO WEDNESDAY. LOW TEMPERATURES BOTH MONDAY NIGHT AND TUESDAY
NIGHT WILL BE WELL BELOW ZERO WITH WIND CHILLS DROPPING TO 20
BELOW TO 35 BELOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Wind Chill Advisories in South Dakota, 2011Wind Chill Advisories in Iowa, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.